Alert archive / West Virginia / Heat Advisories in 2011
Heat Advisory 9, NWS Charleston, WV
NWS Charleston, WV issued this heat advisory at Jul 28, 2011, 3:26 PM EDT for 9 counties in Ohio; 17 counties in West Virginia; 4 counties in Kentucky. It took effect at Jul 29, 2011, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2011, 3:26 PM EDT (19:26 UTC)
- In effect from
- Jul 29, 2011, 12:00 PM EDT
- Expired
- Jul 29, 2011, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
All 30 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Boone County, WV, Cabell County, WV, Calhoun County, WV, Jackson County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Tyler County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 54 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 971 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
294 WWUS71 KRLX 281926 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 326 PM EDT THU JUL 28 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019- 290330- /O.NEW.KRLX.HT.Y.0009.110729T1600Z-110730T0000Z/ /O.CON.KRLX.HT.Y.0008.000000T0000Z-110729T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO 326 PM EDT THU JUL 28 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY. * HEAT INDEX VALUES...100 TO 103. * TIMING...THE HEAT ADVISORY IS IN EFFECT FROM 2 PM TO 8 PM EDT ON THURSDAY. * IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE ARE AVAILABLE TO THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ WVZ024>026-290330- /O.NEW.KRLX.HT.Y.0009.110729T1600Z-110730T0000Z/ MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...WILLIAMSON...LOGAN...CHAPMANVILLE... MAN...MADISON 326 PM EDT THU JUL 28 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY. * HEAT INDEX VALUES...100 TO 102. * TIMING...THE HEAT ADVISORY IS IN EFFECT FROM 2 PM TO 8 PM EDT ON FRIDAY. * IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE ARE AVAILABLE TO THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
4 follow-up statements
822 WWUS71 KRLX 290054 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 854 PM EDT THU JUL 28 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019- 024>026-290900- /O.CON.KRLX.HT.Y.0009.110729T1600Z-110730T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS- TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-MINGO- LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS... ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON 854 PM EDT THU JUL 28 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... * HEAT INDEX VALUES...100 TO 103. * TIMING...THE HEAT ADVISORY THURSDAY AFTERNOON HAS EXPIRED. A HEAT ADVISORY IS AGAIN IN EFFECT FROM NOON TO 8 PM EDT ON FRIDAY. * IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE ARE AVAILABLE TO THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
099 WWUS71 KRLX 290745 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 345 AM EDT FRI JUL 29 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019- 024>026-291600- /O.CON.KRLX.HT.Y.0009.110729T1600Z-110730T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS- TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-MINGO- LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS... ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON 345 AM EDT FRI JUL 29 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * HEAT INDEX VALUES...UP TO 104. * TIMING...FROM NOON TO 8 PM EDT ON FRIDAY. * IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE ARE AVAILABLE TO THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
056 WWUS71 KRLX 291613 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1213 PM EDT FRI JUL 29 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019- 024>026-300000- /O.CON.KRLX.HT.Y.0009.000000T0000Z-110730T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WILLIAMSON...LOGAN... CHAPMANVILLE...MAN...MADISON 1213 PM EDT FRI JUL 29 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HEAT INDEX VALUES...UP TO 104. * TIMING...FROM NOON TO 8 PM EDT ON FRIDAY. * IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE ARE AVAILABLE TO THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
847 WWUS71 KRLX 292347 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 747 PM EDT FRI JUL 29 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019- 024>026-300100- /O.EXP.KRLX.HT.Y.0009.000000T0000Z-110730T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS- TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-MINGO- LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS... ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON 747 PM EDT FRI JUL 29 2011 ...HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... WITH THE LOSS OF DAYTIME HEATING...HEAT INDICIES HAVE FALLEN BELOW 100 DEGREES. THUS...THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this heat advisory went out at Jul 28, 3:24 PM EDT, 2 minutes earlier.
Area forecast discussion, Jul 28, 3:24 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
324 PM EDT THU JUL 28 2011
.SYNOPSIS...
HIGH PRESSURE ALOFT BREAKS DOWN TONIGHT...ALLOWING A WEAK COLD
FRONT TO APPROACH LATE FRIDAY. THE FRONT THEN SLOWLY LUMBERS
THROUGH THE AREA LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
SENT A QUICK UPDATE ADJUST DEWPOINTS AND CONSEQUENT ISSUE A HEAT
ADVISORY FOR COUNTIES AROUND AND WEST OF THE OH RIVER...INCLUDING
OUR KY COUNTIES THROUGH 8 PM. PLENTY OF SUNSHINE AND A DEWPOINT
GRADIENT JUST EAST OF THE OH RIVER HAVE PRODUCE HEAT INDEX VALUES
FROM 100 TO 103.
PREVIOUS DISCUSSION BELOW...
A WARM FRONT MOVING E ACROSS OHIO THIS
MORNING MOVES INTO PENNSYLVANIA LATER TODAY...ITS ASSOCIATED CLOUD
SKIRTING NORTHERN CWA BUT ITS PRECIPITATION HOLDING TO THE N AS
HIGH PRESSURE ALOFT BUILDS TOWARD THE AREA FROM THE SW. FORECAST
DATA INDICATE THAT DOWNWARD MOTION DOMINATES WITH MID LEVEL DRYING
AS UPPER HEIGHTS BUILD. HIGH PRESSURE SURFACE AND ALOFT THEN
STARTS TO BREAK DOWN TONIGHT...BUT MAINTAINS ENOUGH INFLUENCE TO
KEEP THE WEATHER DRY.
FOG FORMATION IS AGAIN LESS THIS MORNING THAN PREVIOUS MORNING...AND
WILL BE LESS STILL TONIGHT...CONFINED MAINLY TO NORTHERN MOUNTAIN
VALLEYS...ALTHOUGH THE TYGART VALLEY HAS BEEN A BIT
UNCHARACTERISTICALLY RESISTANT TO FOG RECENTLY.
WITH 20-22C H85 AIR ARRIVING BEHIND THE WARM FRONT...HIGHS WILL BE A
COUPLE OF TICS HIGHER THAN ON WED...MID 90S FOR THE LOWLANDS. USED
THE MET TO REFLECT THIS...THE MAV APPEARING ONCE AGAIN TOO HIGH.
THIS IS CLOSE TO PREVIOUS FORECAST. DEW POINTS ONLY IN THE LOWER TO
MID 60S THIS AFTERNOON KEEP APPARENT TEMPERATURES FROM GETTING ABOVE
THE UPPER 90S SO NO HEAT ADVISORY NEEDED. WILL MENTION IMPACT IN
RWS. AOA THE HIGHER MET ON LOWS TONIGHT...STILL A BIT LOWER THAN
THE PREVIOUS FORECAST.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
SHORT TERM PERIODS CHARACTERIZED BY ZONAL FLOW ALOFT
INITIALLY...WITH RIDGE CENTERING ITSELF IN CENTRAL PLAINS BY THE END
OF THE WEEKEND. THIS WILL SERVE TO REESTABLISH NORTHWEST FLOW ALOFT
INTO MUCH OF NEXT WEEK. AT THE SFC...AREA WILL CONTEND WITH A SLOW
MOVING COLD FRONT...THAT WILL TAKE MOST OF SATURDAY TO CROSS BEFORE
PERHAPS CLEARING CWA ON SUNDAY. THIS FRONT WILL LOSE MOST OF ITS
PUNCH AS IT CROSSES CWA...WITH DRIER AIR NEVER REALLY MAKING MUCH
INROADS. SNUCK SOME LKLY POPS WITH FRONT AS IT GETS INTO WV LOWLANDS
GIVEN DECENT LLVL MOISTURE CONV COINCIDING WITH MAX HEATING ON SAT.
SVR POTENTIAL DOESNT LOOK GREAT GIVEN LACK OF FLOW ALOFT AND HI FRZ
LVLS. HOWEVER...HI EL AND DEEP WARM LAYER WITH PWATS ARND 2 INCHES
WILL ENSURE DOWNPOURS WILL ACCOMPANY ANY STORM.
DRIER ALOFT DOES MAKE IT THRU SO MOST OF AREA SHOULD BE PCPN
FREE ON SUNDAY. EXCEPTION BEING SOUTHERN MTNS AND SW VA WHERE
PROXIMITY TO DIFFUSE BOUNDARY AND PERHAPS SOME EASTERLY FLOW MAY
ALLOW FOR STORMS.
TEMPS SHOULD BACK OFF INTO UPR 80S GIVEN PROSPECTS FOR CONVECTION
AND PROXIMITY TO COLD FRONT.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
THE EXTENDED PERIODS WILL FEATURE MORE OF THE SAME...UPR RIDGE OVER
CENTRAL PLAINS WITH NW FLOW ALOFT OVER EASTERN OH VALLEY AND EASTERN
COAST. ASIDE FROM ANY POSSIBLE COMPLEXES RIDING DOWN...WILL LOOK FOR
A WEAK FRONT DROPPING DOWN MID WEEK FOR A CONVECTION TRIGGER. TEMPS
WILL GENERALLY RANGE 90-93F WITH DEWPOINTS ARND 70F AMID MILD NIGHTS.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS EXPECTED THROUGH AT LEAST 06Z. WITH FLOW BECOMING CALM
TONIGHT...SOME MVFR PATCHY FOG ALONG RIVER VALLEYS CAN BE
EXPECTED.
A FROPA APPROACHES FROM THE NORTH FRIDAY NIGHT. ALL MODELS BRING
A WIND SHIFT ACROSS OUR NORTHERN PORTIONS BY 00Z SATURDAY.
HOWEVER...DIFFERENCES IN PCPN TIMING ARE NOTED WITH THE NAM/SREF
BEEN FASTER THAN GFS/ECMWF. EXPECT MVFR/IFR CONDITIONS UNDER
HEAVY PCPN ALONG STRONGEST STORMS...STARTING ACROSS THE NORTHERN
SITES...CKB...PKB...AND EKN.
THE FRONT WILL CONTINUE DROPPING SOUTH THROUGH 00Z SUN.
THEREFORE...EXPECT MVFR/IFR CONDITIONS UNDER HEAVY RAIN AFFECTING
THE SOUTHERN AND MOUNTAIN SITES ON SATURDAY AFTERNOON AND EVENING.
IFR CONDITIONS POSSIBLE UNDER HEAVY FOG OVER AREAS THAT RECEIVE
RAIN AND SKY CLEARS OVERNIGHT SATURDAY INTO EARLY SUNDAY MORNING.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE: HIGH
ALTERNATE SCENARIOS: FOG COULD DEVELOP DENSER THAN EXPECTED.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03
CRW CONSISTENCY H H H H H H H H H H M M
HTS CONSISTENCY H H H H H H H H H H H M
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H M M M
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H M
AFTER 18Z FRIDAY...
IFR CONDITIONS POSSIBLE UNDER HEAVY RAIN SATURDAY. POST RAIN FOG
COULD PRODUCE IFR CONDITIONS SATURDAY NIGHT AND SUNDAY NIGHT.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ005>011-
013>019.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-075-
076-083>087.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...ARJ
NEAR TERM...ARJ
SHORT TERM...30
LONG TERM...30
AVIATION...ARJHazardous weather outlook, Jul 28, 4:14 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 414 AM EDT THU JUL 28 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-290815- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 414 AM EDT THU JUL 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TRM
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:30 PM EDT | Heat Advisory | RLX | Athens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more | 6 hr |
Nearby
Heat Advisories in West Virginia, 2011Heat Advisories in Ohio, 2011Heat Advisories in Kentucky, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.